MAUDE Adverse Event Report: STRYKER INSTRUMENTS-FREIBURG C2 NERVEMONITOR, 8 CHANNEL; SURGICAL NERVE STIMULATOR/LOCATOR

STRYKER INSTRUMENTS-FREIBURG C2 NERVEMONITOR, 8 CHANNEL; SURGICAL NERVE STIMULATOR/LOCATOR
Catalog Number 5140-508-280
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thyroidectomy procedure, the surgeon heard a nerve confirmation tone when stimulating the larynx, but did not hear a tone when stimulating other tissue.It was reported that the surgeon verified the nerve was intact; however, following the procedure, the vocal cords were injured and would not move.
 
Additional Manufacturer Narrative
Manufacture date.Follow-up report submitted to document device evaluation results.
 
Event or Problem Description

Brand Name
C2 NERVEMONITOR, 8 CHANNEL
Common Device Name
SURGICAL NERVE STIMULATOR/LOCATOR
Manufacturer (Section D)
STRYKER INSTRUMENTS-FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8771189
Report Number0001811755-2019-02239
Device Sequence Number11179546
Product Code ETN
UDI-Device Identifier07613327277319
UDI-Public07613327277319
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5140-508-280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5140510025, MUTE SENSOR, 16L080; 5140525608, MONOPOLAR PROBE, 18K013D; 5140530856, LARYNGEAL ELECTRODE SELECT, 19C017D; 5140530867, LARYNGEAL ELECTRODE SEL CABLE, 17A024R; 5140532625, TRI NEEDLE ELECTRODE GN, 18M003D